It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Thyroid Disorders Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-27-2006, 04:52 PM   #1
Newbie
 
Join Date: Apr 2006
Posts: 1
walkem HB User
Question Elevated TSH, but HYPER symptoms

I have been taking Synthroid for 20 years. I am 27 now and have never had any problems with it. About 6 weeks ago, I went in because I was so tired all the time and just didn't feel right. They checked my TSH levels and I guess they were high because they increased my dosage from 125 mcg to 150 mcg. I just went in for my 6 week checkup and my TSH was 5.799. They wanted to increase my dosage again to 175 mcg, but I don't feel like I should because in that 6 week period, have been feeling jittery off and on, I have starting sweating excessively at night (wet t-shirt and hair in the morning), and I completely missed my period. I have never missed a period since I stated the pill for regularity at 17. Also, I have noticed that I am weaker when I workout and can't finish as many sets as I could 3 weeks ago. All of these are symptoms of being HYPER, correct? Can anyone tell me why my TSH is elevated but I feel like I am taking too much Synthroid?

I also started Lopid for my high triglycerides and cholesterol 6 weeks ago too! Don't know if that has any effect on anything or not?

 
Old 04-27-2006, 05:18 PM   #2
Senior Veteran
(male)
 
Join Date: May 2004
Posts: 1,069
NHone HB User
Re: Elevated TSH, but HYPER symptoms

Quote:
Originally Posted by walkem
I have been taking Synthroid for 20 years. I am 27 now and have never had any problems with it. About 6 weeks ago, I went in because I was so tired all the time and just didn't feel right. They checked my TSH levels and I guess they were high because they increased my dosage from 125 mcg to 150 mcg. I just went in for my 6 week checkup and my TSH was 5.799. They wanted to increase my dosage again to 175 mcg, but I don't feel like I should because in that 6 week period, have been feeling jittery off and on, I have starting sweating excessively at night (wet t-shirt and hair in the morning), and I completely missed my period. I have never missed a period since I stated the pill for regularity at 17. Also, I have noticed that I am weaker when I workout and can't finish as many sets as I could 3 weeks ago. All of these are symptoms of being HYPER, correct? Can anyone tell me why my TSH is elevated but I feel like I am taking too much Synthroid?

I also started Lopid for my high triglycerides and cholesterol 6 weeks ago too! Don't know if that has any effect on anything or not?
First of all people with thyroid disorders should not be on cholesterol lowering medication. If you doctor would bother to read the information listed on lipid lowering medication, he would know this. Also thyroid disorders can cause high cholesterol or raised cholesterol. They can also affect your triglycerides. I would be extremely careful with the lopid (i would stop), as it can be the cause of you being noticably weaker....(might go the high cholesterol health board/read the posts there). You also need a complete thyroid panel. that should include a free T3. I don't know why doctors are so ignorant on thyroid, including indo's. You might want to try armour instead of synthroid. Armour is both T4 and T3. Most doctors bash armour...but they get there information from the synthroid reps. you can find all of this information on the web.. In fact you might ask the doctor why the fda almost ban synthroid from being sold in the u.s. You can find the answer to this on the web as well..

 
Sponsors Lightbulb
   
Old 04-28-2006, 07:34 PM   #3
Senior Member
(female)
 
Join Date: Mar 2006
Location: new york
Posts: 216
confused725 HB User
Re: Elevated TSH, but HYPER symptoms

Hi Finres,

I was wondering why is it that you shouldnt be on cholesterol meds if you have a thyroid problem?

My friend has a hypoactive thyroid and his Dr checked his cholesterol (assuming it may be high due to the thyroid) and gave him a med for it as well.

Curiousity got me........Thx!
__________________
Rachel

 
Old 04-28-2006, 07:50 PM   #4
Veteran
(female)
 
Join Date: Nov 2003
Location: Georgia
Posts: 424
SarahF HB User
Re: Elevated TSH, but HYPER symptoms

If your cholesterol is high due to your thyroid - and if you are hypothyroid with high cholesterol - your cholesterol will lower itself as your are treated for your thyroid disease.

You have to give the thyroid replacement a chance to do its work - and part of that will naturally lower your cholesterol and triglycerides.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Elevated TSI and Antibodies please share opinions Oleander53 Thyroid Disorders 14 03-23-2010 07:48 AM
elevated heart rate or blood pressure?? d444 Thyroid Disorders 2 04-21-2009 10:33 AM
Elevated TSI (Thyroid Stimulating Immunogobulin) Do I have Graves? AlexaIn2006 Thyroid Disorders 6 04-16-2009 01:24 PM
Elevated TSH & high range Total T3? jenn842 Thyroid Disorders 11 07-20-2008 04:44 AM
Elevated Reverse T3 Deb123 Thyroid Disorders 5 10-30-2005 08:00 AM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Armour
Cytomel
Levothroid
Levoxyl
Potassium
  Synthroid
Tapazole
Unithroid
Xanax
Zoloft




TOP THANKED CONTRIBUTORS



sammy64 (666), midwest1 (617), FinnMaid (301), Reece (220), lisa789 (196), Tree Frog (80), mkgbrook (72), cd37 (56), Bran'sNana (44), ladybud (41)

Site Wide Totals

teteri66 (1136), MSJayhawk (941), Apollo123 (855), janewhite1 (823), Titchou (769), Gabriel (743), ladybud (667), sammy64 (666), midwest1 (654), BlueSkies14 (610)



All times are GMT -7. The time now is 10:41 AM.



Site owned and operated by HealthBoards.com™
Copyright and Terms of Use 1998-2014 HealthBoards.com All rights reserved.
Do not copy or redistribute in any form!